Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 41, NWS Albuquerque, NM

October 18, 20195 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Oct 18, 2019, 2:49 AM MDT for 5 counties in New Mexico. It took effect at Oct 18, 2019, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2019, 2:49 AM MDT (08:49 UTC)
In effect from
Oct 18, 2019, 12:00 PM MDT
Expired
Oct 18, 2019, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Cannon AFB radar (KFDX), 137 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2019-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2019-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3106 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS75 KABQ 180849
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
249 AM MDT Fri Oct 18 2019

NMZ223-229-232>234-181800-
/O.NEW.KABQ.WI.Y.0041.191018T1800Z-191019T0000Z/
Central Highlands-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-
249 AM MDT Fri Oct 18 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Central and Northeast Highlands, Eastern San Miguel 
  County, Guadalupe County and Quay County.

* WHEN...From noon today to 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40
3 follow-up statements
592 
WWUS75 KABQ 181415
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
815 AM MDT Fri Oct 18 2019

NMZ223-229-232>234-190000-
/O.CON.KABQ.WI.Y.0041.191018T1800Z-191019T0000Z/
Central Highlands-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-
815 AM MDT Fri Oct 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Central and Northeast Highlands, Eastern San Miguel 
  County, Guadalupe County and Quay County.

* WHEN...From noon today to 6 PM MDT this evening.

* IMPACTS...Loose and unsecured objects may blow around or become
  airborne. Hazardous cross winds will impact north-to-south
  oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
606 
WWUS75 KABQ 181905
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
105 PM MDT Fri Oct 18 2019

NMZ223-229-232>234-190000-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-191019T0000Z/
Central Highlands-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-
105 PM MDT Fri Oct 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Central and Northeast Highlands, Eastern San Miguel 
  County, Guadalupe County and Quay County.

* WHEN...From noon today to 6 PM MDT this evening.

* IMPACTS...Loose and unsecured objects may blow around or 
  become airborne. Hazardous cross winds will impact north-to-
  south oriented roads.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
142 
WWUS75 KABQ 182334
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
534 PM MDT Fri Oct 18 2019

NMZ223-229-232>234-190045-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-191019T0000Z/
Central Highlands-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-
534 PM MDT Fri Oct 18 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds will remain gusty through the next hour, but speeds will
continue to decrease through sunset. Therefore, the wind advisory
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 17, 11:38 PM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 17, 11:38 PM MDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1138 PM MDT Thu Oct 17 2019

.AVIATION...
06Z TAF CYCLE
Southwest flow aloft ahead of an upper level trough will keep light
to moderate southwest winds going overnight at most TAF sites. The
associated mainly dry cold front is forecast to move from northwest
to southeast across NM Friday, moving through KFMN around 18/15Z,
through KSAF, KAEG and KABQ around 18/18Z. The front then moves east
through KLVS around 18/21Z and 19/00Z at KTCC. The highest gusts are
forecast to be 30-40kts at KLVS and KTCC with gusts to between
25-30kts elsewhere.

&&

.PREV DISCUSSION...310 PM MDT Thu Oct 17 2019...
.SYNOPSIS...
Breezy southwest winds will taper off after sunset with overnight
lows tonight not as cold as previous nights. Stronger west winds
arrive Friday with critical fire weather concerns through
northeastern New Mexico. Highs will take a dip Friday over the
northwest third of the state. Weather conditions calm with a brief
warm up Saturday before the next storm system passes well north of
the state bringing another round of windy weather Sunday.
Temperatures fall back again Monday morning before a gradual warming
trend starts for early next week.

&&

.DISCUSSION...
Tonight...Breezy southwesterlies will calm after sunset with moisture
advecting up further into the forecast area. Winds won't entirely
calm and the added moisture will keep overnight temperatures from
dipping as low as they have been. One notable spot is the Moreno
Valley where Angel Fire hit 9F Thu morning but is forecast to stay
near or slightly above freezing. An approaching trough from the west
moving over UT/AZ with some instability ahead of it will drive light
rain/snow over the western slopes of the northern mountains. These
areas will generally favor elevations at or above 9,000 feet.

Friday-Saturday...Tonight's trough will pass over NM Friday with
light precipitation still favoring the western slopes of the northern
mountains through the early afternoon. The main weather concern will
be stronger west winds filling through the state Friday afternoon.
Gusts of 35-45 mph will be likely through a large section of the
northern and central NM where the usual windy areas from Las Vegas
to Clines Corners to Tucumcari will be favored for the stronger wind
gusts. A Wind Advisory may be necessary with the overnight forecast
package. A Pacific cold front will also bring daytime highs down ~10F
for much of the northwestern third of the state. As the trough
quickly exits to the east Friday night it will kick down a backdoor
front through eastern NM setting the stage for a 10-15F drop in highs
there for Saturday while the west warms back up several degrees.
Saturday will see lighter winds with zonal flow aloft over NM and be
a transition day before the next storm system moves north of the area
Sunday.

Sunday...This second storm system looks to be the stronger system,
however it's track well north of the state will continue the trend of
dry and windy impacts to New Mexico. With temperatures rising again
ahead of another Pacific cold front moving in, the arrival of strong
west winds will initiate a more widespread round of fire weather
concerns through a large section of eastern NM (see Fire Wx
Discussion). Any precipitation with this system will be hard to come
by and straddle the NM/CO border.

Next Week...Monday morning will likely start off being a bit frigid
as drier air and calmer winds settle in. The overall weather pattern
looks to calm through Wednesday with steadily rising temperatures.

24/RJH

&&

.FIRE WEATHER...
Gusty southwest winds will taper off with sunset across the
northeast plains, where a Red Flag Warning remains in effect until
7 PM MDT. The flow aloft and at the surface will continue to
strengthen as an upper level trough crosses the central Rockies on
Friday. Breezy conditions will become widespread, except for breezy
to windy conditions along and east of the central mountain chain.
High temperatures will generally fall a few to 11 degrees below
todays readings on Friday, and humidities will climb above 15
percent in most places, preventing the need for any fire weather
highlights.

The cooling trend that commences Friday is expected to continue in
many places through Monday, except for brief warming across the
west Saturday. Winds will briefly weaken on Saturday, and humidities
will drop below 15 percent again central and west.

Another upper level trough will deepen as it crosses the central
Rockies on Sunday and steers a strong jet stream over New Mexico.
Northwest winds on Sunday will become breezy to windy areawide. The
strongest winds on Sunday should be felt along and east of the
northern and central mountains, where gusts from 45 to 60 mph may be
common. Haines Indices will be low to moderate Sunday, except for a
region of 5s across the northeast. High temperatures should be below
normal across all but eastern parts of the northeast plains. Since
Haines Indices and high temperatures are limiting factors, fire
weather highlights are not expected on Sunday.

In the wake of the system, temperatures will continue to cool Monday
in many locations as winds weaken. A high pressure system will build
west of NM Tuesday and Wednesday of next week, allowing temperatures
to warm and winds to remain fairly light.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

40
Hazardous weather outlook, Oct 17, 4:22 AM MDT, 22 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
422 AM MDT Thu Oct 17 2019

NMZ201>241-181100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
422 AM MDT Thu Oct 17 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect across the northeast plains this
afternoon and early evening where low humidities combined with
strong winds will create critical fire weather conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Windy conditions will return on Friday and again on Sunday. Gusts
between 30 and 40 mph will be common with some areas exceeding 45
mph, especially on Sunday. Humidities will fall below 15 percent
again on Sunday, elevating fire weather concerns.

.SPOTTER INFORMATION STATEMENT...

Contact your local law enforcement at 911 and the National Weather
Service at 1.888.386.7637 to report wildfire outbreaks.

34

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.